MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82218337 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the procedure, a 7mm x 4cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured before inflation.It was then removed and was replaced with a new balloon catheter (unknown) of the same size.There was no reported patient injury.The target lesion was the superficial femoral artery, interventional peripheral procedure.The lesion was moderately calcified.There was moderate vessel tortuosity.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.An indeflator was used.Additional procedural details were requested but are unknown.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
During the procedure, a 7mm x 4cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured before inflation.It was then removed and was replaced with a new balloon catheter (unknown) of the same size.There was no reported patient injury.The target lesion was the superficial femoral artery, interventional peripheral procedure.The lesion was moderately calcified.There was moderate vessel tortuosity.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.An indeflator was used.Additional procedural details were requested but are unknown.The product was returned for analysis.A non-sterile powerflex pro 7mm x 4cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter involved in the complaint was received for analysis coiled inside a plastic bag.Per visual analysis, a rupture was observed on the proximal area of the balloon.No other physical characteristics could be observed on the unit.Functional testing was performed on the unit.A syringe filled with water was attached to the inflation lumen and pressure was applied.A leakage was observed on the unit due to the rupture on the proximal area of the balloon.Per microscopic analysis, sem analysis was performed.Results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could have led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82218337 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed via device analysis.A leakage was confirmed through analysis of the returned device as a rupture was noted on the proximal area of the balloon.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.It is likely vessel characteristics of moderate calcification and vessel tortuosity may have contributed to the reported event as evidenced by device analysis.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12433373
Report Number9616099-2021-04841
Device Sequence Number3726309
Product Code LIT
UDI-Device Identifier20705032059708
UDI-Public(01)20705032059708(17)240331(10)82218337
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4400704X
Device Catalogue Number4400704X
Device Lot Number82218337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1